[Skip to Content]
[Skip to Content Landing]
Article
June 1994

Bullous Photodermatosis After Lomefloxacin

Author Affiliations

Serviços de Imunologia e Dermatologia-Venereologia Faculdade de Medicine Hospital de S. João 4200 Porto, Portugal

Porto, Portugal

Arch Dermatol. 1994;130(6):808-809. doi:10.1001/archderm.1994.01690060146030
Abstract

Lomefloxacin is a recently introduced antibacterial quinolone. The photosensitizing properties of quinolone compounds are well recognized, but only a few cases have been reported after lomefloxacin intake.1 We report a case of severe eczematous bullous photodermatosis where epicutaneous photopatch test results were positive to both the culprit drug and the structurally related ciprofloxacin.

Report of a Case.  A 68-year-old gardener presented with a pruriginous erythema, with edema and vesicles, primarily located on light-exposed areas, such as the face, neck, the V-shaped area of the anterior aspect of the chest, and the forearms. The edema and erythema spread to adjacent nonexposed areas. Multiple confluent vesicles in an erythematous base and several tension blisters were especially evident in the dorsal aspect of his hands and forearms (Figure 1). The reaction evolved over a 4-day period and began 13 days after introduction of lomefloxacin (400 mg/d) and 2 days after intensive sunlight

First Page Preview View Large
First page PDF preview
First page PDF preview
×